the past few weeks I have had severe joint and muscle pain,( hard to walk)I don't know if there is a connection or maybe another medications I am taking might cause this reaction with the livalo.
21 May 2011
What you are experiencing is not listed as possible side effects of Livalo:
Side Effects of Livalo - for the Consumer
All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome when using Livalo:
Back pain; constipation; diarrhea.
Seek medical attention right away if any of these SEVERE side effects occur when using Livalo:
Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); change in the amount of urine produced; dark urine; muscle pain, tenderness, or weakness (with or without fever or fatigue); pale stools; severe stomach pain; yellowing of the eyes or skin.
This is not a complete list of all side effects that may occur. If you have questions about side effects, contact your health care provider. Call your doctor for medical advice about side effects. To report side effects to the appropriate agency, please read the Guide to Reporting Problems to FDA.
Click on "comment" and add the name of the of the other medications you are taking and I will try to help you find out if there is one causing these side effects.-
All the best.-
21 May 2011
The following is the link to the list of side effects most commonly reported for livalo:
Back pain is a common side effect though all over pain is not. There is an increased risk of myopathy with the use of Livalo particularly at doses greater than 4 mgs. I recommend you talk to your doctor about this medication and your symptoms.
Drug interactions for this medication can be found at:
Hope this helps,
22 May 2011
I too had severe muscle & joint pain, which made my feet feel like I had rocks in my feet. It went away after stopping Livalo for 2 weeks for complete relief, but felt immediate relief within a few days of stopping Livalo. I tried it again, and within of taking one dose of Livalo, the pain in my feet started again:so after several attempts to get hold of my cardiologist with no response, I contacted my primary doctor and she told me to stop Livalo IMMEDIATELY. She then tested my CK level, and it was significantly elevated which indicated that muscle damage was taking place. The CK went back to normal once Livalo was completely out of my system. My primary doctor put me on a different statin that is even designed for use in adolesents, which does not cause me any side effects. Of all cholesterol meds I've been on, Livalo caused me the worst side effects. I wouldnt be surprised to see lawyer commercials for serious effects caused by Livalo.
I'm in process of making a formal complaint to the FDA regarding the serious side effects Livalo caused in me and I suggest all those like yourself do the same. FDA needs to know such effects on patients outside of clinical trials to determine the actual safety of a medication. Hope this helps.
9 May 2012
I, too, have experienced severe muscle and joint pain since starting Livalo. It was so bad that my primary referred me to a rheumatologist. All those tests were negative for RA but she started to treat me for it anyway because of my symptoms. I ran out of Livalo - didn't realize it - and all of a sudden started feeling great again --- no muscle pain, no joint pain. I am positive that the Livalo was causing my muscle and joint pain. My liver tests were normal so it was not a full case of rhabdo but it sure felt like something horrible was going on. I am not going to take it again.
15 Jun 2011
I was just prescribed Livalo for my cholesterol. I read everything I can about this drug and other "statin" drugs and all of the research indicates clearly that Livalo can cause severe joint and muscle pain. In fact, that is why I was on this Drugs.com forum. I had the same question and you have answered it. Please call your doctor and tell him/her what you're experiencing. Statin drugs are known widely to have this side effect. I have had many friends who have stopped taking statin drugs because of the pain. Good Luck!!!
- Livalo Information for Consumers
- Livalo Information for Healthcare Professionals (includes dosage details)
- Side Effects of Livalo (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been on coumadin for four months and am experiencing joint and muscle pain and stiffness. I am normally very flexible and have never ...
4 answers • 7 Sep 2010
Also Statins give me muscle and joint pain. livalo is a Statin. Is this safe to take since it lists a side affect of Acute Kidney Failure.
1 answer • 30 Jan 2011
... 'bright' Rheumatologist diagnosed me w/RA and said it was not the Lipitor. After the Methotrexate she gave me almost killed me I threw ...
1 answer • 6 Jul 2013
I have been taking ciprofloxacin for 3 days and I am now having joint and tendon pain what can I do?
I have been taking ciprofloxacin for 3 days and I am now having joint and tendon pain, what can I do to lessen the pain? I do not plan to take ...
1 answer • 12 Dec 2013
Has anyone experienced severe bone pain, joint pain, and muscle pain after treatment has stopped? I am 3 months out of treatment and my doctors think ...
5 answers • 22 May 2015